Alert archive / North Dakota / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Jan 17, 2008, 3:18 PM CST for 14 counties in North Dakota; 14 counties in Minnesota. It took effect at Jan 17, 2008, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2008, 3:18 PM CST (21:18 UTC)
- In effect from
- Jan 17, 2008, 9:00 PM CST
- Expired
- Jan 18, 2008, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
All 28 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 172118 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 318 PM CST THU JAN 17 2008 ...DANGEROUS WIND CHILLS AND HAZARDOUS TRAVEL EXPECTED... .INCREASING NORTHWEST WINDS WILL COMBINE WITH BITTER COLD AIR TO CREATE DANGEROUS WIND CHILLS INTO FRIDAY. A COLD FRONT MOVING SOUTH OUT OF CANADA WILL BRING A REINFORCING SHOT OF COLD AIR INTO THE REGION THIS EVENING. AS THE COLD FRONT PASSES THIS EVENING...LIGHT SNOW COULD BRIEFLY REDUCE VISIBILITIES TO AS LOW AS A MILE. MNZ001-004-007-NDZ006>008-014>016-024-026-027-054-181800- /O.CAN.KFGF.WW.Y.0002.080118T0000Z-080118T1800Z/ /O.NEW.KFGF.WC.W.0001.080118T0300Z-080118T1800Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... ADAMS 318 PM CST THU JAN 17 2008 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. INCREASING NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OF 45 TO 50 BELOW ZERO TONIGHT INTO FRIDAY. AS THE COLD FRONT PASSES THIS EVENING...LIGHT SNOW COULD BRIEFLY REDUCE VISIBILITIES TO AS LOW AS A MILE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ002-003-NDZ028>030-038-039-181800- /O.CAN.KFGF.WW.Y.0002.080118T0300Z-080118T1800Z/ /O.NEW.KFGF.WC.W.0001.080118T0300Z-080118T1800Z/ NORMAN-CLAY-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO 318 PM CST THU JAN 17 2008 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. INCREASING NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OF 40 TO 45 BELOW ZERO TONIGHT INTO FRIDAY. AS THE COLD FRONT PASSES THIS EVENING...LIGHT SNOW COULD BRIEFLY REDUCE VISIBILITIES TO AS LOW AS A MILE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ029-NDZ049-052-053-181800- /O.CAN.KFGF.WW.Y.0002.080118T0300Z-080118T1800Z/ /O.EXB.KFGF.WC.Y.0005.080118T0300Z-080118T1800Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 318 PM CST THU JAN 17 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. INCREASING NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OF 35 TO 40 BELOW ZERO TONIGHT INTO FRIDAY. AS THE COLD FRONT PASSES THIS EVENING...LIGHT SNOW COULD BRIEFLY REDUCE VISIBILITIES TO AS LOW AS A MILE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MNZ005-006-008-009-013>017-022>024-027-028-181800- /O.UPG.KFGF.WC.Y.0005.080118T0600Z-080118T1800Z/ /O.NEW.KFGF.WC.W.0001.080118T0300Z-080118T1800Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE 318 PM CST THU JAN 17 2008 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. INCREASING NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OF 40 TO 50 BELOW ZERO TONIGHT INTO FRIDAY. AS THE COLD FRONT PASSES THIS EVENING...LIGHT SNOW COULD BRIEFLY REDUCE VISIBILITIES TO AS LOW AS A MILE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ030>032-040-181800- /O.EXT.KFGF.WC.Y.0005.080118T0300Z-080118T1800Z/ WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 318 PM CST THU JAN 17 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. INCREASING NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OF 35 TO 40 BELOW ZERO TONIGHT INTO FRIDAY. AS THE COLD FRONT PASSES THIS EVENING...LIGHT SNOW COULD BRIEFLY REDUCE VISIBILITIES TO AS LOW AS A MILE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ G2/NG
3 follow-up statements
000 WWUS43 KFGF 180327 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 927 PM CST THU JAN 17 2008 ...DANGEROUS WIND CHILLS AND HAZARDOUS TRAVEL EXPECTED... .AN ARCTIC COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD AND EXIT SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA AFTER MIDNIGHT. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH BEHIND THE FRONT AND CAUSE AREAS OF BLOWING SNOW...ESPECIALLY FOR A FEW HOURS RIGHT BEHIND FRONTAL PASSAGE. TEMPERATURES WILL FALL WELL BELOW ZERO BY MORNING AS SKIES CLEAR FROM THE NORTH WHILE WINDS WILL REMAIN UP. THE RESULT WILL BE WIND CHILLS DROPPING INTO THE 25 BELOW TO 40 BELOW ZERO RANGE AFTER MIDNIGHT THROUGH FRIDAY MIDDAY. MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-181800- /O.CON.KFGF.WC.W.0001.000000T0000Z-080118T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 927 PM CST THU JAN 17 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTH WINDS OF 15 TO 30 MPH WILL WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 45 BELOW ZERO OVERNIGHT THROUGH NOON FRIDAY. ACTUAL AIR TEMPERATURES WILL DROP TO 15 BELOW TO 20 BELOW ZERO BY MORNING AND REMAIN BELOW ZERO ON FRIDAY. AREAS OF BLOWING SNOW WILL ALSO OCCUR. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ029>032-040-NDZ049-052-053-181800- /O.CON.KFGF.WC.Y.0005.000000T0000Z-080118T1800Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER... WAHPETON 927 PM CST THU JAN 17 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. AN ARCTIC FRONT WILL MOVE THROUGH THE AREA TONIGHT. LOOK FOR INCREASING NORTH WINDS BEHIND IT ALONG WITH A PERIOD OF LIGHT SNOW AND BLOWING SNOW. TEMPERATURES BY MORNING WILL DROP TO 10 TO 15 BELOW ZERO AND REMAIN BELOW ZERO ON FRIDAY. THESE TEMPERATURES COMBINED WITH NORTH WINDS OF 15 TO 30 MPH WILL CAUSE WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO LATE TONIGHT THROUGH NOON FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DTR
000 WWUS43 KFGF 180949 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 349 AM CST FRI JAN 18 2008 ...DANGEROUS WIND CHILLS EXPECTED... .BRUTAL WIND CHILLS OF 35 TO 45 BELOW ZERO ARE EXPECTED THROUGH THE MORNING WITH GRADUALLY IMPROVING CONDITIONS THIS AFTERNOON AND EVENING. NORTHWEST WINDS OF 15 TO 20 MPH WILL GRADUALLY DIMINISH TO 10 TO 15 MPH THIS EVENING. AN ARCTIC HIGH PRESSURE SYSTEM WILL CONTINUE TO BUILD INTO THE REGION TODAY...AND REMAIN IN PLACE THROUGH THE WEEKEND. MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-190600- /O.EXB.KFGF.WC.Y.0005.080118T1800Z-080119T0600Z/ /O.CON.KFGF.WC.W.0001.000000T0000Z-080118T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 349 AM CST FRI JAN 18 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. WIND CHILL TEMPERATURES WILL RANGE FROM 30 TO 45 BELOW ZERO THIS MORNING AS NORTHWEST WINDS CONTINUE FROM 15 TO 25 MPH. AS WINDS GRADUALLY DIMINISH LATER THIS AFTERNOON AND EVENING...CONDITIONS WILL IMPROVE SLIGHTLY...YET IT WILL STILL BE DANGEROUSLY COLD. VERY LATE TONIGHT EXPECT WINDS TO DIMINISH REDUCING THE WIND CHILL THREAT FURTHER...HOWEVER ACTUAL AIR TEMPERATURES WILL FALL WELL BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ029>032-040-NDZ049-052-053-190600- /O.EXT.KFGF.WC.Y.0005.000000T0000Z-080119T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER... WAHPETON 349 AM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILL TEMPERATURES OF 25 TO 35 BELOW ZERO WILL CONTINUE THROUGH THE DAY TODAY ON INTO TONIGHT. THE COMBINATION OF SUB ZERO AIR TEMPERATURES AND NORTHWEST WINDS OF 10 TO 20 MPH WILL MAKE IT DANGEROUSLY COLD. DIMINISHING WIND SPEEDS TONIGHT WILL REDUCE THE WIND CHILL THREAT...HOWEVER ACTUAL AIR TEMPERATURES WILL FALL WELL BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ EWENS
000 WWUS43 KFGF 181822 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1222 PM CST FRI JAN 18 2008 ...LOW WIND CHILLS EXPECTED... .WIND CHILLS OF 25 TO 40 BELOW ZERO ARE EXPECTED THIS AFTERNOON AND EVENING. NORTHWEST WINDS OF 10 TO 20 MPH WILL GRADUALLY DIMINISH TO 10 TO 15 MPH THIS EVENING. ARCTIC HIGH PRESSURE SYSTEMS WILL CONTINUE TO BUILD INTO THE REGION THROUGH THE WEEKEND. MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-190600- /O.EXP.KFGF.WC.W.0001.000000T0000Z-080118T1800Z/ /O.CON.KFGF.WC.Y.0005.000000T0000Z-080119T0600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 1222 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. HOWEVER A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILL TEMPERATURES WILL RANGE FROM 25 TO 40 BELOW ZERO THIS AFTERNOON AS NORTHWEST WINDS CONTINUE AT 10 TO 20 MPH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. LATE TONIGHT WINDS WILL DIMINISH FURTHER REDUCING THE WIND CHILL THREAT...HOWEVER ACTUAL AIR TEMPERATURES WILL FALL WELL BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. LOW WIND CHILL TEMPERATURES CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...WEAR A HAT... GLOVES AND SEVERAL LAYERS OF CLOTHES. $$ MNZ029>032-040-NDZ049-052-053-190600- /O.CON.KFGF.WC.Y.0005.000000T0000Z-080119T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER... WAHPETON 1222 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILL TEMPERATURES OF 25 TO 40 BELOW ZERO WILL CONTINUE THIS AFTERNOON AND EVENING. THE COMBINATION OF SUB ZERO TEMPERATURES AND NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE LOW WIND CHILL TEMPERATURES. DIMINISHING WIND SPEEDS TONIGHT WILL REDUCE THE WIND CHILL THREAT...HOWEVER ACTUAL AIR TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. LOW WIND CHILL TEMPERATURES CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT...GLOVES AND SEVERAL LAYERS OF CLOTHES. $$ HOPPES
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 17, 3:17 PM CST, 1 minute earlier.
Area forecast discussion, Jan 17, 3:17 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
317 PM CST THU JAN 17 2008
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
ARCTIC AIR IS ON ITS WAY WITH THE PRIMARY COLD FRONT NOW DROPPING
INTO SRN SASK AND SET TO BLAST THRU THE RED RIVER VALLEY BY 06Z.
THE 12Z MODELS CONTINUE TO HANDLE THIS WELL...WITH THE GFS AGAIN
DISPLAYING THE COLDER...FAVORED THERMAL PROFILES. WE HAVE LITTLE
DOUBT ABOUT THE BREADTH OF THE ARCTIC AIRMASS WITH -25 C 850MB AIR
IN NRN CANADA AT 12Z. MORE PROBLEMATIC IS -SN CHANCES WITH THE
ARCTIC BOUNDARY. PWATS ARE 0.25 INCHES...BUT MOISTURE IS SHALLOW
ON PROG SOUNDINGS. THE 12Z NAM/GFS AND 18Z RUC ALL AGREE ON
DROPPING THE MAIN QG FORCING THRU THE HIGH PLAINS /WHERE -SN IS
FALLING NOW/ AND THUS CAA AND FRONTAL CONVERGENCE WILL BE ABOUT
ALL WE CAN BANK ON FOR -SN POTENTIAL. GIVEN RAPID DRYING UPSTREAM
AND LACK OF VIS BLO 1-2SM...WE WILL SLIDE BACK ON POPS TONIGHT EAST
OF A KDVL-KFAR-KDTL LINE. THIS MEANS THAT WIND CHILLS RATHER THAN
A COMBO OF THEM AND BLSN ARE THE PRIMARY DANGER WITH THIS EVENT.
AFTER MUCH DISCUSSION...WE WILL FAVOR WIND CHILL HEADLINES
/INCLUDING A WARNING/ INSTEAD OF THE EARLIER ISSUED WINTER WEATHER
ADVISORY. LIKELY TO BE EXTENSIONS ON THESE HEADLINES PAST 18Z
FRI...BUT FOR NOW WE WILL CHOOSE TO CAPTURE THE RAPID CHANGES
TONIGHT/FRI MORNING FIRST AND GIVE US SOME TIME TO DECIDE IF WINDS
WILL STAY UP ENOUGH BY FRI EVE TO SATISFY THE 10 MPH CRITERIA FOR
HEADLINES. BITTER COLD NO MATTER WHAT.
THE PRIMARY ISALLOBARIC WIND COMPONENT IN THE FORM OF 8MB/3 HOUR
PRESSURE RISES IS SET TO DROP SOUTH WELL WEST OF THE FA TONIGHT...
BUT STRONG CAA WILL DRIVE LOW LEVEL MOMENTUM TRANSFER BY 06Z WITH
MIXING TO 900MB IN THE WAKE OF THE ARCTIC FRONT. BOTH NAM/GFS PROG
SOUNDINGS SHOW 30KTS AT THE TOP OF THE MIXED LAYER...MATCHING
CLOSELY THE 925-900MB GEOSTROPHIC WINDS. AS THE PRIMARY SFC LOW
DROPS INTO EASTERN NE BY 12Z...LOW LVL FLOW TURNS NRLY IN THE VALLEY
AND THIS FAVORABLE LINKAGE WILL FOCUS GUSTS NEAR THAT TIME. 850MB
TEMPS FALL TO -27 C NORTH OF KGFK BY THAT TIME AND TEMPS THIS
MORNING IN NRN MB UNDER THIS AIRMASS WERE NEAR -20 F. WINDS WILL
OFFSET COOLING SOME...BUT GIVEN INCREASING DRAINAGE EFFECT INTO
THE VALLEY AND THE FACT THAT TEMPS TODAY FELL 5 DEG F SHORT OF
EXPECTATIONS...WE ARE CONFIDENT IN DROPPING THE NRN FA INTO THE
-15 TO -20 F RANGE BY MORNING. GIVEN THE WINDS...THIS GETS THE NRN
2/3RDS OF THE FA INTO WIND CHILL WARNING CRITERIA. KFAR-KPKD A
BIT MORE ON THE FENCE BUT FELT IT BEST TO INCLUDE THEM AS WELL
WITH THE HIGH IMPACT NATURE OF THE COLD.
MODEL RH PROGS ARE NOT HANDLING THE ARCTIC INTRUSION WELL...WITH
HIGH 925-850MB RH CONTINUING UNTIL 00Z SAT. UPSTREAM OBS CERTAINLY
SUPPORT CLEARING MUCH MORE RAPIDLY THAN THAT...AND WITH CAA AND
LOW LVL DRYING EXPECT RAPID CLEARING 12-18Z FRI. THIS MEANS WE
WILL START FRI EVE OUT WITH OPTIMUM RADIATIONAL COOLING
CONDITIONS. LITTLE CHANGE IN THE AIRMASS THRU THE WEEKEND WITH
1000-500MB THICKNESS VALUES BLO 500 DECAMETERS AND 850MB TEMPS NEAR
-25 C. THUS SFC WINDS WILL MEAN ALMOST EVERYTHING TO ACTUAL MINS.
CERTAINLY COULD GET CLOSE TO -30 F FRI NIGHT IN THE NORTH...BUT
BASED ON 12Z SFC WIND PROGS IT WOULD SEEM SAT NIGHT IS THE BETTER
CANDIDATE. EVEN WITH SUNSHINE DURING THE DAY...A 10-15 F TEMP RISE
WILL BE HARD TO COME BY. AS A RESULT...WE CUT MAX TEMPS SAT AND
ESPECIALLY SUN. THE ARCTIC INVERSION WILL ONLY CONTINUE TO
STRENGTHEN DURING THIS PERIOD AND THERE WILL BE NOTHING TO
DISLODGE IT FROM THE VALLEY. AGAIN...WIND CHILL HEADLINES WILL BE
NECESSARY ANY TIME THE WIND GETS TO 10 MPH OR BETTER. AT THE
PRESENT...IT WOULD SEEM AN ADVISORY WILL BE NEEDED FRI AFTERNOON
...AND QUITE POSSIBLY ANOTHER WARNING COME FRI EVE. LATER SHIFTS
WILL MONITOR THESE POSSIBILITIES CLOSELY.
.LONG TERM...MONDAY THROUGH THURSDAY...
LONG RANGE MODELS STILL STICKING TO THEIR GUNS WITH A CONTINUATION
OF VERY COLD AND DRY CONDITIONS. WILL KEEP STRONG ARCTIC FROPA
ACROSS FORECAST AREA TUESDAY NIGHT INTO EARLY WED FOLLOWED BY
ANOTHER REINFORCING SHOT OF VERY COLD AIR FOR THE MIDDLE AND
LATTER HALF OF NEXT WEEK. SOME HINT OF A PERIOD OF MODERATING
TEMPS ON THURSDAY AS ARCTIC HIGH SHIFTS TO THE SOUTH AND EAST
OF CWFA WHILE LEE SIDE TROUGH TAKES SHAPE OVER SASK/ALBERTA
PROVINCES. PROXIMITY TO ARCTIC HIGH SUGGESTS ANY PRECIPITATION
THREAT SHOULD STAY TO THE SOUTH AND EAST OF FORECAST AREA.
&&
.AVIATION...
POTENT S/W TRAVERSING CWFA TONIGHT INTO EARLY FRIDAY SHOULD
BRING A PERIOD OF SNOW SHOWERS/FLURRIES TO REGION. EXPECT
VFR CONDITIONS LATE THIS AFTERNOON INTO FIRST PART OF TNGT
TO GIVE WAY TO MVFR CAT FOR ALL THREE TAF SITES. COULD SEE
SOME POCKETS OF IFR CONDITIONS AS INCREASING NORTHWEST FLOW
INDUCES PATCHES OF REDUCED VSBY IN -SN. EXPECT CONDITIONS TO
SLOWLY SUBSIDE LATER FRIDAY INTO SATURDAY WITH RETURN TO VFR CAT
AS ARCTIC HIGH AND ANTICYCLONIC CURVATURE OVERSPREADS CWFA FROM
WEST TO EAST.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY
FOR NDZ049-052-053.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY
FOR NDZ006>008-014>016-024-026>030-038-039-054.
MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY
FOR MNZ029>032-040.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY
FOR MNZ001>009-013>017-022>024-027-028.
&&
SCHULTZ/NG/BERGHazardous weather outlook, Jan 17, 6:45 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 645 AM CST THU JAN 17 2008 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-181145- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 645 AM CST THU JAN 17 2008 ...A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL TEMPERATURES THIS MORNING BETWEEN 20 AND 30 BELOW ARE EXPECTED...ALTHOUGH WIND SPEEDS WILL REMAIN UNDER 10 MPH. WIND CHILL TEMPERATURES WILL FALL INTO THE 30 TO 40 BELOW ZERO RANGE TONIGHT...ALONG WITH SOME BLOWING AND DRIFTING SNOW FOR THE RED RIVER VALLEY. REDUCED VISBILITIES TO ONE HALF MILE CAN BE EXPECTED AT TIMES WITH THE PASSAGE OF THE COLD FRONT TONIGHT. A POTENT COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS WIND CHILL TEMPERATURES WILL PERSIST ON FRIDAY INTO SATURDAY. THE COLDEST AIR OF THE WINTER SEASON WILL REMAIN OVER THE REGION THROUGH THIS WEEKEND INTO NEXT WEEK. MAKE SURE TO CARRY YOUR WINTER WEATHER SURVIVAL KIT...AND BUNDLE UP IF YOU MUST TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR VISIBILITY REPORTS TONIGHT INTO FRIDAY MORNING. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-181145- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 645 AM CST THU JAN 17 2008 ...A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT THROUGH FRIDAY MORNING.. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL TEMPERATURES THIS MORNING BETWEEN 20 AND 30 BELOW ARE EXPECTED...ALTHOUGH WIND SPEEDS WILL REMAIN UNDER 10 MPH. DANGEROUS WIND CHILLS FROM 25 TO 35 BELOW ZERO WILL DEVELOP TONIGHT AND PERSIST THROUGH FRIDAY IN NORTHWEST AND WEST CENTRAL MINNESOTA. A STRONG COLD FRONT WILL PLUNGE THROUGH THE REGION TONIGHT...AND BRING THE COLDEST AIR OF THIS WINTER SEASON INTO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILLS FROM 30 TO 40 BELOW WILL PERSIST FRIDAY AND SATURDAY. THE BITTERLY COLD AIR WILL REMAIN IN PLACE INTO NEXT WEEK. MAKE SURE TO CARRY YOUR WINTER WEATHER SURVIVAL KIT...AND BUNDLE UP IF YOU MUST TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:46 AM CST | Wind Chill Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 56 hr |
| Jan 17, 3:46 AM CST | Winter Weather Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 12 hr |
Nearby
Wind Chill Warnings in North Dakota, 2008Wind Chill Warnings in Minnesota, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.